Alert archive / New Mexico / High Wind Watches in 2017
High Wind Watch 5, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Feb 16, 2017, 2:56 AM MST for Eddy County, New Mexico. It took effect at Feb 17, 2017, 10:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 16, 2017, 2:56 AM MST (09:56 UTC)
- In effect from
- Feb 17, 2017, 10:00 AM MST
- Expired
- Feb 17, 2017, 3:02 AM MST
- In force
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.9 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2026 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
703 WWUS74 KMAF 160956 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 356 AM CST Thu Feb 16 2017 ...High Wind Watch in effect for the Guadalupe Mountains Friday Afternoon... .Westerly winds will increase Friday afternoon across the Guadalupe Mountains as an upper low pulls away from the region. These winds are expected to decrease after sunset Friday. NMZ027-TXZ258-162300- /O.NEW.KMAF.HW.A.0005.170217T1700Z-170218T0300Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 256 AM MST Thu Feb 16 2017 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... * TIMING...Friday Afternoon * WINDS...West 35 to 45 mph with gusts to 60 mph. * IMPACTS...Winds will be particularly hazardous at higher elevations where the strongest winds are likely to occur. Be especially careful driving in these mountainous areas. Abrupt changes in wind occurs when rounding sharp turns or passing obstacles to the wind resulting in loss of control of vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ rhluchan
2 follow-up statements
291 WWUS74 KMAF 161926 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 126 PM CST Thu Feb 16 2017 ...High Wind Watch in effect for the Guadalupe Mountains Friday Afternoon... .Westerly winds will increase Friday afternoon across the Guadalupe Mountains as an upper low pulls away from the region. These winds are expected to decrease after sunset Friday. NMZ027-TXZ258-171100- /O.CON.KMAF.HW.A.0005.170217T1700Z-170218T0300Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 1226 PM MST Thu Feb 16 2017 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... * TIMING...Friday Afternoon * WINDS...West 35 to 45 mph with gusts to 60 mph. * IMPACTS...Winds will be particularly hazardous at higher elevations where the strongest winds are likely to occur. Be especially careful driving in these mountainous areas. Abrupt changes in wind occurs when rounding sharp turns or passing obstacles to the wind resulting in loss of control of vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
054 WWUS74 KMAF 171002 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 402 AM CST Fri Feb 17 2017 ...High Wind Warning in effect for the Guadalupe and Davis Mountains and Van Horn/Highway 54 Corridor Today... ...Wind Advisory in effect for the Trans Pecos and Marfa Plateau Today... .Westerly winds will increase later this morning along and west of the Pecos River as an upper low pulls away from the region. These winds are expected to decrease rather quickly after sunset this evening. NMZ027-TXZ258-172330- /O.UPG.KMAF.HW.A.0005.170217T1700Z-170218T0300Z/ /O.NEW.KMAF.HW.W.0007.170217T1600Z-170218T0200Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 302 AM MST Fri Feb 17 2017 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MST THIS EVENING... * WINDS...West 35 to 45 mph with gusts to 65 mph. * IMPACTS...Winds will be particularly hazardous at higher elevations where the strongest winds are likely to occur. Be especially careful driving in these mountainous areas. Abrupt changes in wind occurs when rounding sharp turns or passing obstacles to the wind resulting in loss of control of vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ TXZ057-074-172330- /O.NEW.KMAF.HW.W.0007.170217T1600Z-170218T0200Z/ Van Horn and Highway 54 Corridor-Davis/Apache Mountains Area- Including the cities of Van Horn, Alpine, and Fort Davis 402 AM CST Fri Feb 17 2017 /302 AM MST Fri Feb 17 2017/ ...HIGH WIND WARNING IN EFFECT FROM 10 AM CST /9 AM MST/ THIS MORNING TO 8 PM CST /7 PM MST/ THIS EVENING... * WINDS...West 35 to 45 mph with gusts to 60 mph. * IMPACTS...Motorists should exercise extreme caution while driving in the high wind warning area. Be alert to sudden gusts of wind that may cause you to lose control of your vehicle. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ028-TXZ058-059-067-075-080-172330- /O.NEW.KMAF.WI.Y.0007.170217T1600Z-170218T0200Z/ Eddy County Plains-Reeves County and Upper Trans Pecos-Loving- Ward-Pecos-Marfa Plateau- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Pecos, Mentone, Monahans, Fort Stockton, and Marfa 402 AM CST Fri Feb 17 2017 /302 AM MST Fri Feb 17 2017/ ...WIND ADVISORY IN EFFECT FROM 10 AM CST /9 AM MST/ THIS MORNING TO 8 PM CST /7 PM MST/ THIS EVENING... * WINDS...West 25 to 35 mph with gusts to 50 mph. * IMPACTS...Motorists should exercise caution while driving in the wind advisory area. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ rhluchan
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Feb 15, 9:27 PM MST, 5 hours 29 minutes earlier.
Area forecast discussion, Feb 15, 9:27 PM MST, 5 hours 29 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 1027 PM CST Wed Feb 15 2017 .DISCUSSION... See aviation discussion below. && .AVIATION... VFR wx with S-SW winds less than 10kts overnight. Then mostly SW around 18Z Thur. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 34 67 41 75 / 0 0 0 0 Carlsbad 31 69 40 76 / 0 0 0 0 Dryden 40 66 43 78 / 0 0 0 0 Fort Stockton 37 69 47 76 / 0 0 0 0 Guadalupe Pass 32 57 39 62 / 0 0 0 0 Hobbs 31 65 35 71 / 0 0 0 0 Marfa 25 61 32 65 / 0 0 0 0 Midland Intl Airport 34 66 41 75 / 0 0 0 0 Odessa 35 66 41 74 / 0 0 0 0 Wink 33 69 40 76 / 0 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. &&
Hazardous weather outlook, Feb 16, 1:48 AM MST, 1 hour 8 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 248 AM CST Thu Feb 16 2017 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-170900- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 248 AM CST Thu Feb 16 2017 /148 AM MST Thu Feb 16 2017/ This hazardous weather outlook is for portions of southeast New Mexico, southwest Texas and western Texas. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Strong winds will be possible in the Guadalupe Mountains from Friday morning through Friday evening. A High Wind Watch is in effect. These winds, along with breezy conditions on the plains, may combine with above normal temperatures, consequent low relative humidity, and high fire danger to produce elevated fire weather conditions across much of the area. Strong to severe thunderstorms will be possible Sunday and Sunday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland 44
Nearby
High Wind Watches in New Mexico, 2017High Wind Watches in Texas, 2017Every high wind watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.